Alert archive / Indiana / Snow Advisories in 2007
Snow Advisory 2, NWS Louisville, KY
NWS Louisville, KY issued this snow advisory at Jan 20, 2007, 4:15 AM EST for 10 counties in Indiana; 4 counties in Kentucky. It took effect at Jan 21, 2007, 4:00 AM EST. It was in force for 33 min.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2007, 4:15 AM EST (09:15 UTC)
- In effect from
- Jan 21, 2007, 4:00 AM EST
- Expired
- Jan 21, 2007, 4:33 AM EST
- In force
- 33 min
- Issued by
- NWS Louisville, KY
Counties Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Henry County, KY, Jefferson County, KY, Oldham County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 50 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLMK 200915 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 415 AM EST SAT JAN 20 2007 ...WINTRY WEATHER ACROSS THE OHIO VALLEY SUNDAY... .AN UPPER LEVEL SYSTEM IS FORECAST TO MOVE FROM THE SOUTHWESTERN STATES EARLY SUNDAY INTO THE GREAT LAKES BY SUNDAY AFTERNOON. CURRENT FORECASTS SUGGEST SNOW WILL BE THE DOMINANT PRECIPITATION TYPE ACROSS SOUTHERN INDIANA AND EXTREME NORTH CENTRAL KENTUCKY...INCLUDING LOUISVILLE...WITH A WINTRY MIX EXPECTED ACROSS MOST OF NORTH CENTRAL KENTUCKY AND EAST CENTRAL KENTUCKY...INCLUDING THE LEXINGTON METRO AREA. INZ076>079-083-084-089>092-KYZ030>033-202115- /O.NEW.KLMK.SN.Y.0002.070121T0500Z-070121T1800Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE 415 AM EST SAT JAN 20 2007 /315 AM CST SAT JAN 20 2007/ ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 1 PM EST /12 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 1 PM EST /12 PM CST/ SUNDAY. SNOW SHOULD BEGIN BETWEEN MIDNIGHT AND DAWN EARLY SUNDAY MORNING...INCREASING IN INTENSITY AROUND DAYBREAK CREATING POSSIBLE HAZARDOUS TRAVEL CONDITIONS THROUGHOUT THE MORNING. SOME SLEET MAY MIX IN TOWARD LATE MORNING...BEFORE TRANSITIONING TO LIGHT RAIN OR DRIZZLE BY NOON. THE PERIOD OF HEAVIEST SNOWFALL WILL BE BETWEEN 500 AM AND 900 AM EST...400 AM AND 800 AM CST. CURRENTLY...IT APPEARS SNOW ACCUMULATIONS MAY REACH 2 TO 3 INCHES. A SNOW ADVISORY IS ISSUED WHEN AVERAGE SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LESS THAN FOUR INCHES. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD USE EXTRA CAUTION...AND BE PREPARED FOR DIFFICULT DRIVING CONDITIONS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ KYZ023>029-034>043-045>049-053>057-202115- /O.NEW.KLMK.WW.Y.0001.070121T0500Z-070121T1800Z/ HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND 415 AM EST SAT JAN 20 2007 /315 AM CST SAT JAN 20 2007/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 1 PM EST /12 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 1 PM EST /12 PM CST/ SUNDAY. SNOW SHOULD BEGIN BETWEEN MIDNIGHT AND DAWN EARLY SUNDAY MORNING...INCREASING IN INTENSITY AROUND DAYBREAK ALLOWING FOR AN INCH OR TWO OF ACCUMULATION CREATING HAZARDOUS TRAVEL CONDITIONS THROUGHOUT THE MORNING. SLEET WILL MIX IN TOWARD MID- MORNING...TRANSITIONING TO LIGHT RAIN OR DRIZZLE BY NOON. THE PERIOD OF HEAVIEST SNOWFALL WILL BE BETWEEN 500 AM AND 1000 AM EST...400 AM AND 900 AM CST. A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF SNOW... SLEET...OR FREEZING RAIN IS EXPECTED. ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND HAZARDOUS. DRIVING CONDITIONS WILL DETERIORATE RAPIDLY. MOTORISTS SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. UNDER A WINTER WEATHER ADVISORY...SNOW ACCUMULATIONS OF OVER FOUR INCHES...OR ICE ACCUMULATIONS OF OVER ONE QUARTER INCH ARE NOT EXPECTED. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ SCHOTT
3 follow-up statements
000 WWUS43 KLMK 202058 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 358 PM EST SAT JAN 20 2007 ...WINTRY WEATHER ACROSS THE OHIO VALLEY SUNDAY... .AN UPPER LEVEL SYSTEM IS FORECAST TO MOVE FROM THE SOUTHWESTERN STATES EARLY SUNDAY INTO THE GREAT LAKES BY SUNDAY AFTERNOON. CURRENT FORECASTS SUGGEST SNOW WILL BE THE DOMINANT PRECIPITATION TYPE ACROSS SOUTHERN INDIANA AND EXTREME NORTH CENTRAL KENTUCKY... INCLUDING LOUISVILLE AND LEXINGTON...WITH A WINTRY MIX EXPECTED ACROSS MOST OF NORTH CENTRAL KENTUCKY AND EAST CENTRAL KENTUCKY...FROM HARTFORD THROUGH ELIZABETHTOWN TO STANFORD. KYZ066-067-211000- /O.EXB.KLMK.WW.Y.0001.070121T0700Z-070121T1600Z/ CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...LIBERTY...STANFORD 358 PM EST SAT JAN 20 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EST SUNDAY. SNOW AND SLEET SHOULD BEGIN BETWEEN MIDNIGHT AND DAWN EARLY SUNDAY MORNING...INCREASING IN INTENSITY AROUND DAYBREAK ALLOWING FOR AN INCH OF ACCUMULATION CREATING HAZARDOUS TRAVEL CONDITIONS THROUGHOUT THE MORNING. THE SLEET AND SNOW WILL TRANSITION TO LIGHT RAIN OR DRIZZLE BY LATE MORNING. A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF SNOW... SLEET...OR FREEZING RAIN IS EXPECTED. ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND HAZARDOUS. MOTORISTS SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ INZ076>079-083-084-089>092-KYZ030>033-211000- /O.EXT.KLMK.SN.Y.0002.070121T0900Z-070121T1600Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE 358 PM EST SAT JAN 20 2007 /258 PM CST SAT JAN 20 2007/ ...SNOW ADVISORY NOW IN EFFECT FROM 4 AM EST /3 AM CST/ TO 11 AM EST /10 AM CST/ SUNDAY... SNOW SHOULD BEGIN TOWARDS DAWN EARLY SUNDAY MORNING...INCREASING IN INTENSITY AROUND DAYBREAK CREATING POSSIBLE HAZARDOUS TRAVEL CONDITIONS THROUGHOUT THE MORNING. SOME SLEET MAY MIX IN TOWARD MID MORNING...BEFORE TRANSITIONING TO LIGHT RAIN OR DRIZZLE BY LATE MORNING. THE PERIOD OF HEAVIEST SNOWFALL WILL BE BETWEEN 500 AM AND 900 AM EST...400 AM AND 800 AM CST. WET SNOW ACCUMULATIONS MAY REACH 2 TO 3 INCHES. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD USE EXTRA CAUTION...AND BE PREPARED FOR DIFFICULT DRIVING CONDITIONS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ KYZ023>029-034>043-045>049-053>057-211000- /O.EXT.KLMK.WW.Y.0001.070121T0700Z-070121T1600Z/ HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND 358 PM EST SAT JAN 20 2007 /258 PM CST SAT JAN 20 2007/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 2 AM EST /1 AM CST/ TO 11 AM EST /10 AM CST/ SUNDAY... SNOW AND SLEET SHOULD BEGIN BETWEEN MIDNIGHT AND DAWN EARLY SUNDAY MORNING...INCREASING IN INTENSITY AROUND DAYBREAK ALLOWING FOR AN INCH OF ACCUMULATION CREATING HAZARDOUS TRAVEL CONDITIONS THROUGHOUT THE MORNING. THE SLEET AND SNOW WILL TRANSITION TO LIGHT RAIN OR DRIZZLE BY LATE MORNING. A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF SNOW... SLEET...OR FREEZING RAIN IS EXPECTED. ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND HAZARDOUS. MOTORISTS SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ 13
000 WWUS43 KLMK 210930 WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EST SUN JAN 21 2007 ...WINTRY WEATHER ACROSS THE OHIO VALLEY SUNDAY MORNING... .AN UPPER LEVEL SYSTEM IS FORECAST TO MOVE FROM THE CENTRAL PLAINS EARLY SUNDAY INTO THE WESTERN GREAT LAKES BY SUNDAY AFTERNOON. CURRENT FORECASTS INDICATE A WINTRY MIX OF SLEET...SNOW AND FREEZING RAIN ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...INCLUDING THE LOUISVILLE AND LEXINGTON METRO AREAS. INZ076>079-083-084-089>092-KYZ030>033-211600- /O.CAN.KLMK.SN.Y.0002.000000T0000Z-070121T1600Z/ /O.EXB.KLMK.WW.Y.0001.070121T0930Z-070121T1600Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE 430 AM EST SUN JAN 21 2007 /330 AM CST SUN JAN 21 2007/ ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING. THE SNOW ADVISORY HAS BEEN CANCELLED AS SNOW WILL NO LONGER BE THE DOMINANT PRECIPITATION TYPE ACROSS THE ADVISORY AREA. A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF SNOW... SLEET...OR FREEZING RAIN IS EXPECTED. DRIVING CONDITIONS WILL DETERIORATE RAPIDLY THE NEXT FEW HOURS...AS ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND HAZARDOUS THIS MORNING. THE HEAVIEST WINTRY PRECIPITATION SHOULD OCCUR BETWEEN 6 AM EST THROUGH 10 AM EST...BEFORE STARTING THE TRANSITION TO ALL RAIN. MOTORISTS SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. UNDER A WINTER WEATHER ADVISORY...SNOW ACCUMULATIONS OF OVER FOUR INCHES...OR ICE ACCUMULATIONS OF OVER ONE QUARTER INCH ARE NOT EXPECTED. BLACK ICE WILL BE PROMINENT ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...THIS TYPE OF ICE IS VIRTUALLY INVISIBLE ON THE ROAD SURFACE AND CAN CAUSE YOU TO LOSE CONTROL OF YOUR CAR. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ KYZ023>029-034>043-045>049-053>057-066-067-211600- /O.CON.KLMK.WW.Y.0001.000000T0000Z-070121T1600Z/ HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...LIBERTY...STANFORD 430 AM EST SUN JAN 21 2007 /330 AM CST SUN JAN 21 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING. A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF SNOW... SLEET...OR FREEZING RAIN IS EXPECTED. DRIVING CONDITIONS WILL DETERIORATE RAPIDLY THE NEXT FEW HOURS...AS ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND HAZARDOUS THIS MORNING. THE HEAVIEST WINTRY PRECIPITATION SHOULD OCCUR BETWEEN 6 AM EST THROUGH 10 AM EST...BEFORE STARTING THE TRANSITION TO ALL RAIN. MOTORISTS SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. UNDER A WINTER WEATHER ADVISORY...SNOW ACCUMULATIONS OF OVER FOUR INCHES...OR ICE ACCUMULATIONS OF OVER ONE QUARTER INCH ARE NOT EXPECTED. BLACK ICE WILL BE PROMINENT ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...THIS TYPE OF ICE IS VIRTUALLY INVISIBLE ON THE ROAD SURFACE AND CAN CAUSE YOU TO LOSE CONTROL OF YOUR CAR. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ SCHOTT
000 WWUS43 KLMK 210933 AAA WSWLMK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EST SUN JAN 21 2007 ...WINTRY WEATHER ACROSS THE OHIO VALLEY SUNDAY MORNING... .AN UPPER LEVEL SYSTEM IS FORECAST TO MOVE FROM THE CENTRAL PLAINS EARLY SUNDAY INTO THE WESTERN GREAT LAKES BY SUNDAY AFTERNOON. CURRENT FORECASTS INDICATE A WINTRY MIX OF SLEET...SNOW AND FREEZING RAIN ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...INCLUDING THE LOUISVILLE AND LEXINGTON METRO AREAS. INZ076>079-083-084-089>092-KYZ030>033-211600- /O.CAN.KLMK.SN.Y.0002.000000T0000Z-070121T1600Z/ /O.EXB.KLMK.WW.Y.0001.070121T0930Z-070121T1600Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE 430 AM EST SUN JAN 21 2007 /330 AM CST SUN JAN 21 2007/ ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING. THE SNOW ADVISORY HAS BEEN CANCELLED AS SNOW WILL NO LONGER BE THE DOMINANT PRECIPITATION TYPE ACROSS THE ADVISORY AREA. A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF SNOW... SLEET...OR FREEZING RAIN IS EXPECTED. DRIVING CONDITIONS WILL DETERIORATE RAPIDLY THE NEXT FEW HOURS...AS ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND HAZARDOUS THIS MORNING. THE HEAVIEST WINTRY PRECIPITATION SHOULD OCCUR BETWEEN 6 AM EST THROUGH 10 AM EST...BEFORE STARTING THE TRANSITION TO ALL RAIN. MOTORISTS SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. UNDER A WINTER WEATHER ADVISORY...SNOW ACCUMULATIONS OF OVER FOUR INCHES...OR ICE ACCUMULATIONS OF OVER ONE QUARTER INCH ARE NOT EXPECTED. BLACK ICE WILL BE PROMINENT ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...THIS TYPE OF ICE IS VIRTUALLY INVISIBLE ON THE ROAD SURFACE AND CAN CAUSE YOU TO LOSE CONTROL OF YOUR CAR. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ KYZ023>029-034>043-045>049-053>057-066-067-211600- /O.CON.KLMK.WW.Y.0001.000000T0000Z-070121T1600Z/ HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...LIBERTY...STANFORD 430 AM EST SUN JAN 21 2007 /330 AM CST SUN JAN 21 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING... A WINTER WEATHER ADVISORY IS ISSUED WHEN A COMBINATION OF SNOW...SLEET...OR FREEZING RAIN IS EXPECTED. DRIVING CONDITIONS WILL DETERIORATE RAPIDLY THE NEXT FEW HOURS...AS ICE AND SNOW WILL MAKE ROADS...BRIDGES...AND SIDEWALKS SLICK AND HAZARDOUS THIS MORNING. THE HEAVIEST WINTRY PRECIPITATION SHOULD OCCUR BETWEEN 6 AM EST THROUGH 10 AM EST...BEFORE STARTING THE TRANSITION TO ALL RAIN. MOTORISTS SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TIME TO REACH THEIR DESTINATION. UNDER A WINTER WEATHER ADVISORY...SNOW ACCUMULATIONS OF OVER FOUR INCHES...OR ICE ACCUMULATIONS OF OVER ONE QUARTER INCH ARE NOT EXPECTED. BLACK ICE WILL BE PROMINENT ON ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES...THIS TYPE OF ICE IS VIRTUALLY INVISIBLE ON THE ROAD SURFACE AND CAN CAUSE YOU TO LOSE CONTROL OF YOUR CAR. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION. $$ SCHOTT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this snow advisory went out at Jan 20, 3:58 AM EST, 17 minutes earlier.
Area forecast discussion, Jan 20, 3:58 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 AM EST SAT JAN 20 2007
.SHORT TERM (TODAY THROUGH SUNDAY AFTERNOON)...
...SNOW ACCUMS AND WINTRY MIX ACROSS PORTIONS OF THE REGION SUNDAY...
MODELS HAVE HELD CLOSE TO THE SOLUTIONS OF THE LAST 24
HOURS...WITH THE NAM COMING SLIGHTLY CLOSER TO THE PREFERRED GFS
WHICH HAS MUCH SUPPORT FROM THE UKMET AND CAN MODELS. THEREFORE
WILL FOLLOW CLOSER TO THE GFS SOLUTION WHICH WILL NOT CAUSE MUCH
ALTERATION FROM PREVIOUS FORECAST.
SFC HI MOVES ACROSS THE GREAT LAKES AND OHIO VALLEY SATURDAY...AS
MID LEVEL RIDGE PUSHES FROM THE MS VALLEY THRU THE REGION BY
MIDNIGHT. UPPER LEVEL LOW STARTS TO OPEN UP AS IT LEAVES THE
DESERT SW TO THE ENE. INCREASING CLOUD COVER FROM THE THIN CIRRUS
TO THICKENING MID LEVEL CLOUDS BY LATE EVENING AS THE UPPER LEVEL
SYSTEM MOVES TO CENTRAL KS BY 06Z SUNDAY. MOS LOOKS TO BE TOO WARM
AS THE SUNSHINE LOOKS TO BE FILTERED..AND THE MOS GUIDANCE SHOW
CLEAR SKIES ALL MORNING AND AFTERNOON. WILL LEAN TOWARDS THE
COLDER NGM NUMBERS THIS AFTERNOON...WHICH IS LITTLE CHANGE FROM
CURRENT FORECAST PACKAGE.
GENERAL SET UP IS AS FOLLOWS...UPPER LEVEL LOW MOVES FROM CENTRAL KS EARLY
SUNDAY INTO THE LP OF MICHIGAN BY EARLY EVENING SUNDAY...LOW
PRESSURE LOOKS TO DEVELOP ALONG THE GULF COAST WITH INVERTED
TROUGH UP INTO THE MS VALLEY. TROUGH SHIFTS EAST AS THE DAY
PROGRESSES MOVING ACROSS THE FORECAST AREA...DURING THE LATE
AFTERNOON MODELS HINT AT A WEAK SFC WAVE/LOW DEVELOPING OVER THE
TOP OF CENTRAL KY...WITH WEAK WARM FRONT LIKE STRUCTURE SET UP
ACROSS THE TN VALLEY AND SHIFTS NORTHWARDS INTO THE AREA DURING THE
LATE MORNING/EARLY AFTERNOON.
AS WITH EVERY WINTER SYSTEM OF LATE THE DEVIL IS IN THE
DETAILS...AND HERE THEY ARE: ONSET OF THE PRECIP ACROSS THE
WESTERN PORTIONS OF THE REGION LOOKS TO BE AROUND 06-09Z...MAYBE
09-12Z ACROSS THE CENTRAL PORTIONS AND AFTER 12Z ACROSS THE EAST.
IT LOOKS AS IF THE LOW LEVELS ARE VERY DRY AND IT WILL TAKE AN
HOUR OR TWO TO MOISTEN THEM UP. FORECAST SOUNDINGS SUGGEST THAT
THE AREA NORTH OF A LINE FROM HARTFORD TO RICHMOND WILL START AS
ALL SNOW...WITH AN WINTRY MIX SOUTH OF THAT LINE...FREEZING RAIN
WILL BE THE MAIN P-TYPE ACROSS THAT REGION BECOMING ALL RAIN MOST
LIKELY BY MID MORNING ACROSS THE SW ZONES AND BY LATE MORNING IN
THE SE ZONES. EVEN WITH FRZ RAIN AT ONSET ACROSS THE SOUTH DO NOT
THINK THAT ENOUGH WILL ACCUM BEFORE SWITCHING TO ALL RAIN TO NEED
ADVISORY AT THIS TIME. DAY SHIFT WILL HAVE TO LOOK TO SEE IF THIS
IS STILL VALID AS OF THIS AFTERNOONS PACKAGE.
LIFT LOOKS TO VERY STRONG EARLY ON WITH THIS QUICK HITTING
SYSTEM...SUBSTANTIAL UPGLIDE IS SEEN IN THE ISENTROPIC SFCS WITH
MOST OF THE CREATING LIFT INSTEAD OF WARMING EARLY ON...POSSIBLE
NEGATING THE WARMING DUE TO COOLING FROM DECOMPRESSION. STRONG
FRONTOGENTICAL FORCING SEEN IN THE 850-700MB REGION AROUND
12Z...WITH THE STRONGEST TOWARDS 700 MB ACROSS THE NORTHERN
PORTIONS OF THE FORECAST AREA. STRONG MOISTURE FLUX WILL KEEP QPF
TOTALS JUST BELOW THE GFS NUMBERS...BUT STILL SUBSTANTIAL TO
CREATE THE ADVISORY CONDITIONS FOR SNOW...AN WINTRY PRECIP. THE IS
VERY PRONOUNCED IN THE 290 AND 295K SFC CLOSER TO THE STRONG SW LOW
LEVEL JET OF 50 TO 55 KTS.
ONE FINAL INGREDIENT THOUGH IT MAY NOT CONTRIBUTE MUCH BUT SHOULD
NOT BE OVERLOOKED IS AT 300MB THE AGEO FLOW IS ANTICYCLONIC AWAY
FROM THE REGION WHICH MAY HELP REMOVE MASS FROM THE AREA AND
ENHANCE LIFT...STRONG DIVERGENCE ALOFT AS A JET MAX MOVES UP THE
OHIO RIVER THE FIRST HALF OF SUNDAY.
THAT STRONG LL JET MENTIONED EARLIER WARMS THE LAYER AROUND 800 TO
750 MB WELL ABOVE FREEZING AND WILL START TO CHANGE THE P-TYPES
ACROSS THE REGION DURING THE MORNING HOURS INTO THE EARLY
AFTERNOON...ALSO MUCH DRIER AIR PUNCHES INTO THE REGION IN THE
MID AND UPPER LEVELS ABOVE 800 MB AROUND 18Z...THIS SHOULD LIMIT
ANY PRECIP FROM THAT TIME ON TO VERY LIGHT RAIN AS TEMPS CLIMB
INTO THE MIDDLE AND UPPER 30S FOR MOST...SOME 40S NEAR TEH TN
BORDER WILL BE POSSIBLE. TRAVEL SHOULD EASE BY THE END OF
LUNCHTIME FOR ALL AS TEMPS WILL ALLOW FOR MELTING ON ALL ROADWAYS.
ABOUT AMOUNTS...SEE ADVISORY PRODUCTS.
SCHOTT
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
IN GENERAL A COLD WEEK SHAPING UP FOR THIS TIME FRAME...THE LATEST
ARCTIC OSCILLATION ENSEMBLE TRENDS POINT TO A MAJOR COLD SURGE OF
ARCTIC AIR SETTING UP AFTER MIDWEEK...POTENTIALLY THE COLDEST AIR
OF THE SEASON SO FAR.
BUT FIRST WE HAVE TO DEAL WITH THE OLD SRN CALIF CUTOFF LOW THAT
IS OPENING UP AS IT IS EJECTED TO THE ENE INTO THE THE LOWER
OHIO VALLEY REGION ON SUNDAY.
SUNDAY NIGHT THROUGH TUESDAY NIGHT...
ACCELERATING SHORT WAVE TROUGH EXITS THE REGION LATE ON SUNDAY
LEAVING A WEAKENING OCCLUDED FRONTAL SYSTEM TO DEAL WITH FOR THIS
TIME FRAME. ANY SIGNIFICANT PCPN SHOULD HAVE ENDING BY SUNDAY EVENING
LEAVING PLENTIFUL LOW LEVEL RH IN ITS WAKE AND A WEAKENING PRESSURE
GRADIENT. WILL GO WITH PARTLY TO MOSTLY CLOUDY SKIES DURING THIS
TIME FRAME AND THE ONLY MENTION OF PCPN WILL BE L- DURING THE FIRST
HALF OF WEDNESDAY NIGHT. DROPPED MENTION OF ANY SW- SINCE THE AIR
ALOFT IS TO WARM FOR ANY SEEDER/FEEDER MECHANISM FOR SW--. SOME
ADJUSTMENTS FOR CLOUD TRENDS FOR CONSISTENCY WITH SURROUNDING FAS.
WEDNESDAY THROUGH FRIDAY...
LATE MONDAY AND TUESDAY A STRONG SHORT WAVE MOVING ACROSS SOUTHWEST
CANADA NOTICEABLY FLATTENS THE WESTERN U.S. ... WRN CAN RIDGE. THIS
NOW DIGGING TROUGH IS EXPECTED TO EVENTUALLY MERGE WITH A DIGGING
TROUGH OVER THE WESTERN HUDSON BAY REGION OVER CENTRAL CANADA AND
SEND A MAJOR BURST OF ARCTIC AIR STREAMING SOUTHWARD INTO THE
CENTRAL U.S. DURING THE LATE WEDNESDAY THROUGH FRIDAY PERIOD. WILL
MORE OR LESS CONTINUE WITH THE CURRENT FCST TRENDS FOR SNOW SHOWERS
TO DEVELOP ON WEDNESDAY AND CONTINUE ON WEDNESDAY NIGHT AND
THURSDAY...THEN ENDING AS FLURRIES ON THURSDAY NIGHT. WILL ONLY MAKE
MINOR ADJUSTMENTS TO CURRENT FCST TEMP AND POP TRENDS FOR THIS
PERIOD. --21
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST SUNDAY FOR
EXTREME NORTH CENTRAL KENTUCKY.
WINTER WEATHER ADVISORY FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO
1 PM EST /12 PM CST/ SUNDAY FOR MOST OF NORTH CENTRAL KENTUCKY AND
EAST CENTRAL KENTUCKY
IN...SNOW ADVISORY FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 1 PM EST
/12 PM CST/ SUNDAY FOR SOUTH CENTRAL INDIANA.
&&Hazardous weather outlook, Jan 19, 10:30 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 PM EST FRI JAN 19 2007 INZ076>079-083-084-089>092-KYZ025-029>043-045>049-055>057-200930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-BOYLE KY-GARRARD KY- MADISON KY- 1030 PM EST FRI JAN 19 2007 /930 PM CST FRI JAN 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. A QUICK MOVING STORM SYSTEM WILL BRING SNOW TO SOUTHERN INDIANA AND NORTHERN CENTRAL KENTUCKY LATE SATURDAY NIGHT INTO SUNDAY MORNING. ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH THIS SNOW BEFORE IT CHANGES OVER TO LIGHT RAIN AND DRIZZLE BY LATE MORNING. LIGHT SNOW WILL ALSO BE POSSIBLE ON WEDNESDAY AS A COLD FRONT CROSSES THE REGION. SOME LIGHT ACCUMULATION WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN SNOWFALL AMOUNTS AND PRECIPITATION TYPES SATURDAY NIGHT AND SUNDAY MORNING. KYZ023-024-026>028-053-054-061>067-070>078-081-082-200930- HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-LARUE KY- MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 1030 PM EST FRI JAN 19 2007 /930 PM CST FRI JAN 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. A QUICK MOVING STORM SYSTEM WILL BRING A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN TO SOUTHERN KENTUCKY LATE SATURDAY NIGHT INTO SUNDAY MORNING. LIGHT SNOW ACCUMULATIONS...AROUND AN INCH...AND LIGHT ICING WILL BE POSSIBLE BEFORE THE PRECIPITATION TRANSITIONS OVER TO LIGHT RAIN AND DRIZZLE BY LATE MORNING. LIGHT SNOW WILL ALSO BE POSSIBLE ON WEDNESDAY AS A COLD FRONT CROSSES THE REGION. SOME LIGHT ACCUMULATION WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN SNOWFALL AMOUNTS AND PRECIPITATION TYPES SATURDAY NIGHT AND SUNDAY MORNING. 13/JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 4:15 AM EST | Winter Weather Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 26 hr |
Nearby
Snow Advisories in Indiana, 2007Snow Advisories in Kentucky, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.